MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PINNACLE MULTIHOLE II CUP 60MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS, INC. 1818910 PINNACLE MULTIHOLE II CUP 60MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121720060
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Inadequate Osseointegration (2646)
Date of Event 10/29/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(4).Litigation alleges that patient experienced hip pain, causing difficulty ambulating and sleeping.Additionally, it is alleged that implant is releasing metal ions into patient's body.Doi: unknown - dor: none reported (right side).(b)(6).Update dec 05, 2017: pfs and medical records received.In addition to what were previously alleged, pfs alleges injury and limited mobility.After the review of medical records for mdr reportability, it was stated that the patient was revised to address femoral and acetabular component loosening.Revision notes reported grossly loose femoral component.Clinical notes reported of leg length discrepancy, osteonecrosis, antalgic gait, decreased range of motion, bursitis and tenderness.Laboratory result for metal ions is below 7ppb.Added stem, cup and cement product information.This complaint was updated on: december 22, 2017.Doi: (b)(6) 2007; dor: (b)(6) 2014; right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINNACLE MULTIHOLE II CUP 60MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46582
MDR Report Key7159887
Report Number1818910-2018-50086
Device Sequence Number1888240
Product Code MRA
UDI-Device Identifier10603295009665
UDI-Public10603295009665
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/30/2016
Device Catalogue Number121720060
Device Lot NumberBA2GC1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date01/03/2018
Supplement Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight67